Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 67, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2023, 12:41 PM CDT for Fulton County, Peoria County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2023, 12:41 PM CDT (17:41 UTC)
- Expired
- Apr 19, 2023, 1:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:52 PM CDT | HAIL 0.25 | 4 Ssw Trivoli, IL | PEA SIZE HAIL AT SMITHFIELD AND STONE SCHOOL ROAD INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WUUS53 KILX 191741
SVRILX
ILC057-143-191815-
/O.NEW.KILX.SV.W.0067.230419T1741Z-230419T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1241 PM CDT Wed Apr 19 2023
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Fulton County in west central Illinois...
Southwestern Peoria County in central Illinois...
* Until 115 PM CDT.
* At 1239 PM CDT, a severe thunderstorm was located near Canton,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public. At 12:30 PM, social media photos showed quarter
to half dollar sized hail four miles west-southwest of
Canton.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Trivoli around 1255 PM CDT.
Other locations in the path of this severe thunderstorm include Hanna
City, Bartonville, Bellevue, Peoria and West Peoria.
This includes the following highways...
Interstate 474 between mile markers 2 and 6.
Interstate 74 between mile markers 76 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 9002 4059 9011 4085 8982 4068 8962
TIME...MOT...LOC 1739Z 235DEG 30KT 4060 8999
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin1 follow-up statement
791
WWUS53 KILX 191757
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1257 PM CDT Wed Apr 19 2023
ILC057-191806-
/O.CAN.KILX.SV.W.0067.000000T0000Z-230419T1815Z/
Fulton-
1257 PM CDT Wed Apr 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area! Therefore, the warning has been cancelled.
LAT...LON 4057 8987 4063 8987 4063 8999 4069 8999
4085 8982 4068 8962
TIME...MOT...LOC 1756Z 234DEG 29KT 4065 8985
$$
ILC143-191815-
/O.CON.KILX.SV.W.0067.000000T0000Z-230419T1815Z/
Peoria-
1257 PM CDT Wed Apr 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHWESTERN PEORIA COUNTY...
At 1256 PM CDT, a severe thunderstorm was located near Trivoli, or 11
miles northeast of Canton, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hanna City, Bartonville, Bellevue, Peoria and West Peoria.
This includes the following highways...
Interstate 474 between mile markers 2 and 6.
Interstate 74 between mile markers 76 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 8987 4063 8987 4063 8999 4069 8999
4085 8982 4068 8962
TIME...MOT...LOC 1756Z 234DEG 29KT 4065 8985
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:16 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 19, 11:16 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1116 AM CDT Wed Apr 19 2023 .SYNOPSIS... Issued at 1234 AM CDT Wed Apr 19 2023 Turning warm and breezy today ahead of an approaching frontal system. Showers and thunderstorms then overspread the region Thursday with a risk for severe weather along the cold front. Much colder temperatures arrive by the weekend, raising concerns for widespread frost. The pattern then remains seasonably cool into next week. && .UPDATE... Issued at 1116 AM CDT Wed Apr 19 2023 Quick update to the forecast for isolated shower and storm occurring northwest of the IL river this morning. For now, thinking is it will not last long and remain west of the river and weaken as it moves east. Update will be out shortly. && .SHORT TERM...(Through Thursday) ISSUED AT 1234 AM CDT Wed Apr 19 2023 A surface warm front will move northward across central Illinois this morning in response to strong mid-level shortwave energy lifting across the Plains. Broad warm advection will boost regional temperatures into the upper 70s both today and Thursday with low 80s not out of the question. Winds shift to S/SW within the warm sector with afternoon gusts occasionally exceeding 35 mph today and 45 mph Thursday as the pressure gradient tightens ahead of an impending storm system. Deepening southwest flow over the Plains will help advect an EML into the Mid-Mississippi Valley today, steepening mid-level lapse rates and facilitating a more buoyant air mass. Despite the improving thermodynamics aloft, a stout mid-level cap will preclude thunderstorm development today across central Illinois. There's at least some concern that scattered strong storms could develop north of a Macomb-to-Champaign line as early as Thursday morning. Several members of the HREF depict enhanced outflow from nocturnal upstream convection moving into the area beneath a 40 kt LLJ and incoming mid- level shortwave impulse. With these features coming together in a favorable MUCAPE (1500 J/kg) and Shear (30+ kts) environment, we couldn't rule out a couple severe storms capable of both hail and wind damage. If such a conditional threat materializes, it would surely muck up the environment ahead of the cold front later in the day -- but in some places (north of the aforementioned line) and not others (along/south I-72). Regardless of the potential convective debris tomorrow morning, the near surface environment really turns over as a narrow ribbon of 60 degF dewpoints advects northward into the region ahead of the cold front. This, along with decreasing mid- level heights and some breaks in the clouds, should help erode CINH and allow for convection to initiate along and ahead of the cold front. Latest HREF guidance highlights convective initiation occurring sometime between 19-21z/2-4pm as the front is pushing across NE MO and SE IA. With an increasingly unstable boundary layer, characterized by 1000-2000 J/kg SBCAPE, and enhanced deep- layer shear (40 kts) from an intrusive 500-mb speed max, supercell development remains likely. Though, as shear increases and becomes more unidirectional, it will become difficult for supercells to remain discrete as the front pushes into west central Illinois. CAMs indicate storms will grow upscale into a QLCS as they push east of the I-55 corridor by early evening. As additional hi-res guidance becomes available today and tonight, we should get a better handle on storm mode and associated hazards. But given the somewhat limited moisture return (Td's 55-60 degF) and relatively skinny CAPE profiles, central Illinois probably doesn't get thumped too hard by this one. .LONG TERM...(Friday through Tuesday) ISSUED AT 1234 AM CDT Wed Apr 19 2023 There's been a notable shift in guidance over the last couple model runs with the main suite of global deterministic solutions now in excellent agreement with the position of the cold front by Friday morning -- and it's further south/east. This effectively sharpens the precip gradient and pushes it closer to I-70, leaving most of central Illinois with a dry day on Friday. The heavier axis of precip now clearly favors Indiana and the Ohio River Valley. This doesn't mean the weather won't be lousy for Illinois. We'll be met with a strong cold air advection regime as winds veer northerly on the back side of the departing storm system. Temperatures by Friday night are expected to crash into the upper 30s, with daily highs both Saturday and Sunday struggling to break the 50 degF mark. Meanwhile, overnight lows are forecast to fall into the lower 30s this weekend, likely summoning another round of Frost/Freeze headlines--particularly Sunday night as high pressure shuts off the winds. While a modest warmup is then expected into next week, NBM guidance keeps temperatures a touch below climatology/normal with afternoon highs near 60 degF. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 543 AM CDT Wed Apr 19 2023 Wind will be the biggest challenge for pilots flying in and out of the regional aerodromes over the next 24 hours. Conditions become gusty today as the pressure gradient begins to tighten in advance of an incoming storm system. Afternoon gusts may occasionally exceed 30 kts, becoming less frequent this evening. Then, as a a low-level jet (LLJ) veers into the region overnight, 40-50 kts of low- level wind shear (LLWS) may become prevalent about 2 kft AGL. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...MJA
Hazardous weather outlook, Apr 19, 5:33 AM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 533 AM CDT Wed Apr 19 2023 ILZ027>031-036>038-040>042-047>051-201045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 533 AM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. South winds will gust 30-40 mph this afternoon. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. A few thunderstorms are possible tonight, primarily for areas west of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-45 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-052>057-061>063-066>068-071>073-201045- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 533 AM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. South winds will gust 30-40 mph this afternoon. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-45 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon and evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
In the hours before
Local storm report, Apr 19, 11:52 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1152 AM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL VERMONT 40.29N 90.43W
04/19/2023 M0.75 INCH FULTON IL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN VERMONT.
&&Local storm report, Apr 19, 12:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL LAURA 40.92N 89.93W
04/19/2023 M0.75 INCH PEORIA IL EMERGENCY MNGR
PENNY SIZE HAIL IN LAURA.
&&Local storm report, Apr 19, 12:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1233 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL CUBA 40.49N 90.19W
04/19/2023 M1.25 INCH FULTON IL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED REPORT FROM SOCIAL
MEDIA OF QUARTER TO HALF DOLLAR SIZE HAIL IN
CUBA.
&&Local storm report, Apr 19, 12:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1241 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 4 WSW CANTON 40.54N 90.11W
04/19/2023 M1.50 INCH FULTON IL PUBLIC
QUARTER TO PING PONG SIZE HAIL AT WEE-MA-TUK
REPORTED ON FACEBOOK WITH PHOTO.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:32 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 28 min |
| Apr 19, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 32 min |
| Apr 19, 12:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 30 min |
| Apr 19, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 7 min |
| Apr 19, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| Apr 19, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.